Alert archive / Maine / Gale Warnings in 2010
Gale Warning 21, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 14, 2010, 3:52 AM EDT. It took effect at Oct 15, 2010, 2:00 AM EDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2010, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 15, 2010, 2:00 AM EDT
- Expired
- Oct 16, 2010, 3:20 PM EDT
- In force
- 37 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
322 WHUS71 KGYX 140752 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 352 AM EDT THU OCT 14 2010 ANZ153-154-142300- /O.UPG.KGYX.GL.A.0008.101015T0600Z-101016T0000Z/ /O.NEW.KGYX.GL.W.0021.101015T0600Z-101016T0000Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 352 AM EDT THU OCT 14 2010 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE LATE THURSDAY INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO GALE FORCE OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ152-142300- /O.UPG.KGYX.SR.A.0001.101015T0600Z-101016T0000Z/ /O.NEW.KGYX.GL.W.0021.101015T0600Z-101016T0000Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 352 AM EDT THU OCT 14 2010 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE LATE THURSDAY INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO GALE FORCE OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-142300- /O.UPG.KGYX.SR.A.0001.101015T0600Z-101016T0000Z/ /O.NEW.KGYX.SR.W.0007.101015T0600Z-101016T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 352 AM EDT THU OCT 14 2010 ...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE LATE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO 50 KT OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
7 follow-up statements
089 WHUS71 KGYX 141914 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 PM EDT THU OCT 14 2010 ANZ152>154-160000- /O.CON.KGYX.GL.W.0021.101015T0600Z-101016T0000Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 314 PM EDT THU OCT 14 2010 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO GALE FORCE OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-160000- /O.CON.KGYX.SR.W.0007.101015T0600Z-101016T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 314 PM EDT THU OCT 14 2010 ...STORM WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... A STORM WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE LATE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO 50 KT OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
837 WHUS71 KGYX 150117 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 917 PM EDT THU OCT 14 2010 ANZ152-151630- /O.UPG.KGYX.GL.W.0021.101015T0600Z-101016T0000Z/ /O.EXB.KGYX.SR.W.0007.101015T0600Z-101015T1800Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 917 PM EDT THU OCT 14 2010 ...STORM WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO STORM FORCE OVER THE WATERS LATE TONIGHT AND FRIDAY MORNING. SEAS WILL RAPIDLY BUILD AND BECOME VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ153-154-151630- /O.EXT.KGYX.GL.W.0021.101015T0600Z-101015T1800Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 917 PM EDT THU OCT 14 2010 ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. AN RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO GALE FORCE OVER THE WATERS LATE TONIGHT AND FRIDAY MORNING. SEAS WILL RAPIDLY BUILD AND BECOME VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-151630- /O.EXT.KGYX.SR.W.0007.101015T0600Z-101015T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 917 PM EDT THU OCT 14 2010 ...STORM WARNING NOW IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE STORM WARNING IS NOW IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. AN INTENSIFYING LOW PRESSURE SYSTEM WILL APPROACH THE GULF OF MAINE LATE TONIGHT INTO FRIDAY. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO 50 KT OVER THE WATERS LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
489 WHUS71 KGYX 150648 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 248 AM EDT FRI OCT 15 2010 ANZ153-154-151800- /O.CON.KGYX.GL.W.0021.000000T0000Z-101015T1800Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 AM EDT FRI OCT 15 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE ACROSS CAPE COD EARLY THIS MORNING...THEN STALL ALONG THE SOUTHWESTERN COAST OF MAINE THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO GALE FORCE OVER THE WATERS THROUGH EARLY AFTERNOON. SEAS WILL CONTINUE TO RAPIDLY BUILD AND BECOME VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-151800- /O.CON.KGYX.SR.W.0007.000000T0000Z-101015T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 248 AM EDT FRI OCT 15 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CAPE COD EARLY THIS MORNING...THEN STALL OVER THE SOUTHWESTERN COAST OF MAINE THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH THIS STORM WILL GUST TO STORM FORCE OVER THE WATERS THROUGH EARLY AFTERNOON. SEAS WILL CONTINUE TO RAPIDLY BUILD AND BECOME VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
124 WHUS71 KGYX 151640 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1240 PM EDT FRI OCT 15 2010 ANZ150>152-160200- /O.CAN.KGYX.SR.W.0007.000000T0000Z-101015T1800Z/ /O.EXB.KGYX.GL.W.0021.000000T0000Z-101016T0200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 1240 PM EDT FRI OCT 15 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. INTENSIFYING LOW PRES CENTERED JUST EAST OF PORTSMOUTH, WILL STALL ACROSS THE WATERS THIS AFTERNOON, BEFORE MOVING SLOWLY EAST OF THE AREA TONIGHT AND SAT. HIGH PRES WILL BUILD OVER THE WATERS SUN AND MON. GUSTS TO GALE FORCE AND LARGE WAVES ARE EXPECTED WITH THIS STORM SYSTEM THROUGH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-154-160200- /O.EXT.KGYX.GL.W.0021.000000T0000Z-101016T0200Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1240 PM EDT FRI OCT 15 2010 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. INTENSIFYING LOW PRES CENTERED JUST EAST OF PORTSMOUTH, WILL STALL ACROSS THE WATERS THIS AFTERNOON, BEFORE MOVING SLOWLY EAST OF THE AREA TONIGHT AND SAT. HIGH PRES WILL BUILD OVER THE WATERS SUN AND MON. GUSTS TO GALE FORCE AND LARGE WAVES ARE EXPECTED WITH THIS STORM SYSTEM THROUGH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
045 WHUS71 KGYX 160138 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 938 PM EDT FRI OCT 15 2010 ANZ150>154-161645- /O.EXT.KGYX.GL.W.0021.000000T0000Z-101016T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 938 PM EDT FRI OCT 15 2010 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EDT SATURDAY. INTENSIFYING LOW PRES CENTERED JUST EAST OF YORK COUNTY MAINE WILL MOVE SLOWLY EASTWARD ACROSS THE GULF OF MAINE OVERNIGHT. WINDS WILL BE RELATIVELY LIGHT FOR THE FIRST PART OF THE NIGHT...BUT THEN INCREASE FROM THE WEST AS PRESSURE MOVES AWAY. GUSTS TO GALE FORCE WILL BE POSSIBLE BY MORNING...BUT ESPECIALLY DURING THE DAY ON SATURDAY. SEAS WILL GRADUALLY SUBSIDE BY REMAIN QUITE ROUGH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
303 WHUS71 KGYX 160657 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 257 AM EDT SAT OCT 16 2010 ANZ151-153-162200- /O.CAN.KGYX.GL.W.0021.000000T0000Z-101016T2200Z/ /O.NEW.KGYX.SC.Y.0059.101016T0657Z-101016T2200Z/ PENOBSCOT BAY-CASCO BAY- 257 AM EDT SAT OCT 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-162200- /O.CON.KGYX.GL.W.0021.000000T0000Z-101016T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 257 AM EDT SAT OCT 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
939 WHUS71 KGYX 161920 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT SAT OCT 16 2010 ANZ150-152-154-170000- /O.CAN.KGYX.GL.W.0021.000000T0000Z-101016T2200Z/ /O.EXB.KGYX.SC.Y.0059.000000T0000Z-101017T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EDT SAT OCT 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-170000- /O.EXT.KGYX.SC.Y.0059.000000T0000Z-101017T0000Z/ PENOBSCOT BAY-CASCO BAY- 320 PM EDT SAT OCT 16 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:30 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 14, 3:30 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
330 AM EDT THU OCT 14 2010
.SYNOPSIS...
HIGH PRESSURE WILL MOVE INTO THE MARITIMES TODAY AS LOW PRESSURE
BEGINS TO DEVELOP OVER VIRGINIA. THE LOW WILL INTENSIFY RAPIDLY AS
IT MOVES FROM THE DELMARVA PENINSULA TO SOUTHERN NEW ENGLAND
TONIGHT. THE LOW WILL THEN STALL OVER THE GULF OF MAINE FRIDAY
AND EARLY SATURDAY BEFORE MOVING EAST LATE SATURDAY. A GUSTY
NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH SUNDAY. A FRONT WILL
STALL SOUTH OF THE AREA EARLY NEXT WEEK POSSIBLY BRINGING RAIN TO
THE REGION.
&&
.NEAR TERM /THROUGH TODAY/...SKIES SHOULD START OUT MOSTLY SUNNY
ALL AREAS THIS MORNING WITH SOME HIGH CLOUDS IN THE MOUNTAINS.
HIGH CLOUDS WILL BE INCREASING DURING THE DAY ALL AREAS AS LOW
PRESSURE STARTS TO DEVELOP WELL SOUTH OF THE REGION. MID TO LOWER
CLOUDS WILL START TO INVADE SOUTHERN AREAS TOWARD EVENING. HIGH
TEMPS TODAY WILL BE MAINLY IN THE 50S WITH SOME UPPER 40S IN THE
MTNS. ONSHORE WINDS WILL COOL COASTAL AREAS THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT/...RAPIDLY CHANGING CONDITIONS EXPECTED
TONIGHT WITH A WINDSWEPT RAIN DEVELOPING ALL AREAS AFTER MIDNIGHT.
TIMING OF MODELS IS QUITE DIFFERENT WITH THIS SYSTEM. ECMWF IS
MUCH SLOWER THAN EITHER THE NAM OR GFS. NAM AND GFS WOULD INDICATE
A FAIRLY QUICK HITTING HEAVY RAIN EVENT FOLLOWED BY SHOWERY
PRECIP. 12Z ECMWF WOULD INDICATE SLOWER START AND A MORE PROLONGED
RAIN EVENT.
MODELS SHOW BAND OF STRONG WINDS ALOFT AHEAD OF SURFACE SYSTEM REACHING
THE MID-COAST LATE TONIGHT. MIXING DURING HEAVY RAIN COULD BRING
SOME OF THESE WINDS TO THE SURFACE SO WILL KEEP HIGH WIND WATCH IN
EFFECT FOR THE MIDCOAST. ELSEWHERE...HIGH WINDS ARE NOT EXPECTED
ALTHOUGH A WIND ADVISORY MAY NEED.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
INTENSIFYING AREA OF LOW PRESSURE MOVES TO THE VICINITY OF CASCO BAY
BY 18Z FRIDAY AND STALLS THROUGH THE REST OF THE DAY BEFORE HEADING
NORTHEAST ACROSS THE GULF OF MAINE FRIDAY NIGHT AND EVENING INTO
INTO NOVA SCOTIA SATURDAY MORNING. STRONG SOUTHEAST TO EASTERLY
GRADIENT DEVELOPS BETWEEN 00Z AND 06Z FRIDAY AS THE INTENSIFYING
LOW APPROACHES SOUTHWESTERN COASTAL MAINE...AND BACKS TO AN EASTERLY
TO NORTHEASTERLY FLOW BY 12Z. STRONGEST GRADIENT EXTENDS FROM MIDCOAST
MAINE AND THIS RIBBON MOVES NORTHWESTWARD DURING THE DAY AS LOW MEANDERS
AROUND CASCO BAY. AS THE LOW EVENTUALLY MOVES OUT TO THE GULF OF MAINE...
THE FLOW BACKS TO A NORTHERLY DIRECTION WITH A CONTINUED STRONG GRADIENT
FRIDAY NIGHT. STORM MOVES INTO NOVA SCOTIA SATURDAY MORNING WITH A DRIER
REGIME PUSHING INTO SOUTHERN/COASTAL SECTIONS...THOUGH NORTHERN/MOUNTAIN
SECTIONS COULD SEE SOME SHOWER ACTIVITY THROUGH THE DAY. GRADIENT
RELAXES A BIT SUNDAY...THOUGH STILL LOOKS LIKE A BREEZY NORTHWESTERLY
FLOW ON SUNDAY...ALBEIT RELATIVELY DRY. WEAK HIGH PRESSURE
APPROACHES THE REGION FOR LATE WEEKEND INTO MONDAY. NEXT WAVE OF
LOW PRESSURE APPROACHES THE REGION MONDAY NIGHT WITH A CHANCE OF
SHOWERS ON TUESDAY. THAT DISTURBANCE MOVES OFFSHORE TUESDAY NIGHT WITH
A DRY SLOT MOVING ACROSS THE REGION EARLY WEDNESDAY FOLLOWED BY A WEAK
COLD FRONT MOVING ACROSS THE REGION WEDNESDAY NIGHT. TEMPERATURES THROUGH
THE PERIOD START OUT ABOUT 10 DEGREES BELOW NORMAL ON FRIDAY...THEN
INCREASE TO NEAR NORMAL OVER THE WEEKEND...BEFORE DROPPING SOME 5
DEGREES OR BELOW NORMAL DURING THE EARLY TO MID WEEK TIME FRAME.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MAINLY VFR CONDITIONS EXPECTED TODAY WITH SOME IFR
CONDITIONS THIS MORNING IN FOG AND LOW CLOUDS IN FAVORED
RIVER VALLEYS. MVFR CONDITIONS EXPECTED TO DEVELOP IN SOUTHERN AND
COASTAL AREAS LATE TODAY. CONDITIONS WILL DETERIORATE TO IFR IN
RAIN...HEAVY AT TIMES...TONIGHT.
LONG TERM...CONDITIONS IFR OR LOWER FRIDAY THROUGH EARLY SATURDAY...
THEN IMPROVING TO VFR LATER SATURDAY THROUGH MONDAY...BEFORE LOWERING
TO MVFR IN ANY SHOWERS LATER MONDAY NIGHT.
&&
.MARINE...
SHORT TERM...STORM WARNING IN EFFECT FOR EASTERN AREAS...GALE
WARNING IN EFFECT ELSEWHERE. WINDS AND SEAS WILL BE BELOW SCA
CRITERIA TODAY BUT WILL RAPIDLY DETERIORATE AFTER MIDNIGHT TONIGHT
IN A WINDSWEPT RAIN.
LONG TERM...
STORM WARNING OVER EASTERN WATERS FRIDAY AND GALE WARNINGS OVER
WESTERN WATERS. CONDITIONS LOWERING TO STRONG SCA/MINIMAL GALE
FRIDAY EVENING THROUGH SATURDAY...LOWERING TO SCA CONDITIONS
SATURDAY NIGHT INTO MONDAY.
&&
.HYDROLOGY...MODELS ARE QUITE DIFFERENT WITH THIS EVENT. IN
GENERAL...EXPECT A 1 TO 2 INCH RAIN EVENT ACROSS THE REGION WITH
LOCAL AMOUNTS UP TO 4 INCHES. AT THIS TIME...WE ARE NOT EXPECTING
ANY FLOODING...HOWEVER FORECASTS SHOULD CONTINUE TO BE MONITORED
AS THERE IS STILL CONSIDERABLE UNCERTAINTY IN THE PROGRESSION OF
THIS SYSTEM. IF THE STORM MOVES SLOWER...AS SOME MODELS
INDICATE...A MORE SIGNIFICANT RAIN EVENT COULD OCCUR.
&&
.TIDES/COASTAL FLOODING...NO SIGNIFICANT COASTAL FLOODING IS
EXPECTED. ASTRONOMICAL HIGH TIDES ARE FAIRLY LOW AT THIS TIME.
HOWEVER...SOME MODELS INDICATE A MORE PROLONGED EVENT WHICH
POTENTIALLY COULD CAUSE SOME SPLASH OVER PROBLEMS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
MEZ022-025>028.
NH...NONE.
MARINE...GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ152>154.
STORM WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ150-151.
&&
SYNOPSIS...
NEAR TERM...JENSENIUS
SHORT TERM...JENSENIUS
HYDROLOGY...JENSENIUS
TIDES/COASTAL FLOODING...JENSENIUSHazardous weather outlook, Oct 14, 3:46 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 346 AM EDT THU OCT 14 2010 MEZ007>009-012>014-018>021-NHZ001>010-013-150800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 346 AM EDT THU OCT 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER TODAY. RAIN...HEAVY AT TIMES AND GUSTY WINDS EXPECTED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN...HEAVY AT TIMES FRIDAY MORNING WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150-151-150800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 346 AM EDT THU OCT 14 2010 ...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ152>154-150800- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 346 AM EDT THU OCT 14 2010 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA AND THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ022-025>028-150800- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 346 AM EDT THU OCT 14 2010 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ023-024-NHZ014-150800- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 346 AM EDT THU OCT 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY. RAIN...HEAVY AT TIMES AND GUSTY WINDS EXPECTED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN...HEAVY AT TIMES FRIDAY MORNING WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:53 PM EDT | Storm Watch | GYX | 7 hr | |
| Oct 13, 8:58 PM EDT | High Wind Watch | GYX | Knox, Lincoln, Sagadahoc, Waldo | 18 hr |
| Oct 14, 3:52 AM EDT | Storm Warning | GYX | 33 hr | |
| Oct 14, 3:21 PM EDT | Flood Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 24 hr |
| Oct 14, 3:27 PM EDT | High Wind Warning | GYX | Knox, Lincoln, Sagadahoc, Waldo | 21 hr |
| Oct 14, 3:27 PM EDT | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.